Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 2, 2010, 8:04 PM MDT for Costilla County, Huerfano County, Las Animas County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2010, 8:04 PM MDT (02:04 UTC)
- Expired
- Aug 2, 2010, 10:19 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 145 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WGUS55 KPUB 030204 FFWPUB COC023-055-071-030500- /O.NEW.KPUB.FF.W.0032.100803T0204Z-100803T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 804 PM MDT MON AUG 2 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME EAST CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO... EXTREME WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... * UNTIL 1100 PM MDT * AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE EASTERN SLOPES OF THE SOUTHERN SANGRE DE CRISTO AND CULEBRA RANGE. RADAR ESTIMATES BETWEEN 1 AND 2 INCHES HAS FALLEN ACROSS THE AREA OVER THE PAST HOUR WITH BETWEEN 2 AND 4 INCHES OF RAIN OVER THE LAST SEVERAL HOURS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CUCHARA AND STONEWALL. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CHERRY CREEK...MIDDLE CREEK...BAKER CREEK...NORTH FORK PURGATOIRE RIVER...DULING CREEK...HOWLETT CREEK...TRINCHERA CREEK...CUCHARAS RIVER...WEST FORK NORTH FORK PURGATOIRE RIVER...DODGETON CREEK...CUCHARAS CREEK...WILKINS CREEK...ABBOT CREEK...WHISKEY CREEK...GUAJATOYAH CREEK...APISHAPA RIVER...RICO SECO CREEK...ECHO CREEK...CHAPARRAL CREEK...WHITE CREEK...OAK CREEK...SOUTH MIDDLE CREEK...CULEBRA CREEK...EL VALLE CREEK...EL PASO CREEK...SOUTH FORK WEST INDIAN CREEK AND PURGATOIRE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. && LAT...LON 3751 10501 3713 10501 3713 10517 3751 10517 $$
2 follow-up statements
320 WGUS75 KPUB 030251 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 851 PM MDT MON AUG 2 2010 COC023-055-071-030500- /O.CON.KPUB.FF.W.0032.000000T0000Z-100803T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUERFANO CO-LAS ANIMAS CO-COSTILLA CO- 851 PM MDT MON AUG 2 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME EAST CENTRAL COSTILLA...EXTREME WEST CENTRAL LAS ANIMAS AND SOUTH CENTRAL HUERFANO COUNTIES UNTIL 1100 PM MDT... AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE THE EASTERN SLOPES OF THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND CULEBRA RANGE...WITH THE STRONGEST STORMS ALONG AND WEST OF HIGHWAY 12...BETWEEN LA VETA AND CUCHARA. RADAR ESTIMATES BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR WITH BETWEEN 2 AND 4 INCHES RAINFALL POSSIBLE SINCE EARLY THIS EVENING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CUCHARA AND STONEWALL. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... CHERRY CREEK...MIDDLE CREEK...BAKER CREEK...NORTH FORK PURGATOIRE RIVER...DULING CREEK...HOWLETT CREEK...TRINCHERA CREEK...CUCHARAS RIVER...WEST FORK NORTH FORK PURGATOIRE RIVER...DODGETON CREEK... CUCHARAS CREEK...WILKINS CREEK...ABBOT CREEK...WHISKEY CREEK... GUAJATOYAH CREEK...APISHAPA RIVER...RICO SECO CREEK...ECHO CREEK... CHAPARRAL CREEK...WHITE CREEK...OAK CREEK...SOUTH MIDDLE CREEK... CULEBRA CREEK...EL VALLE CREEK...EL PASO CREEK...SOUTH FORK WEST INDIAN CREEK AND PURGATOIRE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3751 10501 3713 10501 3713 10517 3751 10517 $$
471 WGUS75 KPUB 030419 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1019 PM MDT MON AUG 2 2010 COC023-055-071-030434- /O.CAN.KPUB.FF.W.0032.000000T0000Z-100803T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUERFANO CO-LAS ANIMAS CO-COSTILLA CO- 1019 PM MDT MON AUG 2 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EXTREME EAST CENTRAL COSTILLA...EXTREME WEST CENTRAL LAS ANIMAS AND SOUTH CENTRAL HUERFANO COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3751 10501 3713 10501 3713 10517 3751 10517 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:06 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 2, 3:06 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT MON AUG 2 2010 .SHORT TERM... (TONIGHT AND TUESDAY) ...FLASH FLOOD POTENTIAL AND HEAVY RAIN STILL A THREAT... CURRENTLY...VERY LITTLE CHANGE IN THE UPPER WEATHER PATTERN THE PAST FEW DAYS...AND THIS CONTINUES AS THE UPPER RIDGE REMAINS OVER THE LOWER MISS RIVER VALLEY AND THE TROF SITS OVER THE PAC NW. A VORT MAX OVER THE 4 CORNERS HAS PROVEN TO BE FOCUS POINT FOR A GREAT AMOUNT OF CONVECTION OVER THE WESTERN HALF OF COLORADO. SAT WV IMAGERY INDICATED EARLY THIS MORNING A GOOD AMOUNT OF DRY AIR ADVECTING INTO THE SE CORNER FROM NM AND THE PANHANDLES...AND THIS HAS PROVEN TO BE TRUE AS SOUTHERLY SFC FLOW HAS KEPT THE SE PLAINS DRY AND ALMOST CLOUD-FREE...EAST OF A LINE EXTENDING ROUGHLY FROM KTAD TO NORTHERN CROWLEY COUNTY. TEMPS HAVE WARMED TO AROUND 90 F ACROSS THE PLAINS...WITH DEWPOINTS IN THE MID-50S TO LOWER 60S. TONIGHT...MODELS CONTINUE TO DROP A FRONTAL BOUNDARY DOWN ACROSS THE E PLAINS LATER TONIGHT...WITH IT IN THE VICINITY OF A LINE FROM KIOWA COUNTY BACK TOWARDS I25 AND THE RATON MESA OVERNIGHT. THIS BOUNDARY IS EXPECTED TO HELP TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE EVENING...AND LINGER WELL INTO THE NIGHT. ONGOING GRIDS HAD A GOOD HANDLE ON THE EXPECTED CLOUDY AND WARM NIGHT AHEAD...AND JUST HAD TO ADJUST POPS GRIDS A BIT AS WELL AS AVIATION FORECASTS. CURRENT FLASH FLOOD WATCH CONTINUES TIL MIDNIGHT FOR THE MTS AND HIGHER TERRAIN...AND WILL ALLOW THIS TO RUN SINCE THESE ARE THE AREAS SO FAR WHERE ACTIVITY IS TAKING PLACE. TOMORROW...FRONTAL BOUNDARY IS FORECAST TO CONTINUE SOUTH AND DROP SOUTH OF THE NM/CO BORDER...WITH LLVL EASTERLY UPSLOPE FLOW SETTLING IN. THE MONSOON PLUME OUT WEST WILL CONTINUE...WITH THE GREATEST AMOUNT OF AVAILABLE MID AND HIGH LEVEL MOISTURE EXPECTED FOR W CO AND ALONG THE CONTDVD. HOWEVER...MODELS INDICATE THAT QPF MAXIMUMS WILL BE OVER THE E PLAINS DUE TO MOIST LLVLS AND UPSLOPE FLOW. THIS COULD BE TRUE VERY EASILY IF THE NAM MODEL IS CORRECT...SINCE THIS MODEL PAINTS 0-6 KM BULK SHEARS OF 35-40 KTS AND NEARLY 3K J OF CAPE POINTING TO A POSSIBLE AFTN/EVE OF SEVERE WX. FORECAST AFTN MAX TEMPS LOOK VERY SIMILAR TO TODAY...AND ONE DECIDING FACTOR WILL BE HOW MUCH SOLAR HEATING THE E PLAINS GET BY MID-LATE MORNING. THEREFORE...CHANCE FOR SEVERE WX FOR THE PLAINS TUE...WHILE A HEAVY RAIN THREAT CONTINUES ALONG THE CONTDVD AND POSSIBLY EVEN OVER THE SLV. MODELS DO NOT TOTALY AGREE ON WHAT WILL HAPPEN OVER THE WEST...SO WILL APPRISE THE INCOMING SHIFT ON FLASH FLOOD POTENTIAL AND HAVE THEM TAKE ANOTHER LOOK FOR ANY POTENTIAL HIGHLIGHTS. MOORE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...MONSOON CONTINUES THROUGH THURSDAY...THEN DRYS OUT SOME THROUGH THE WEEKEND... LOOKS LIKE THE MONSOON WILL REMAIN IN FULL FORCE THROUGH ABOUT THURSDAY...BEFORE SOME DRIER AIR BEGINS WORKING IN FRIDAY THROUGH THE WEEKEND. TUESDAY EVENING...THE JETSTREAM MOVES A LITTLE CLOSER TO THE AREA...INCREASING STEERING WINDS AND SHEAR VALUES OVER THE PLAINS...SO THE SEVERE THREAT MAY BE UP A BIT ACROSS THE PLAINS TUESDAY EVENING. STILL HEAVY RAIN POSSIBLE BECAUSE ATMOSPHERIC MOISTURE IS SO GREAT...BUT STORM MOTIONS SHOULD BE A BIT HIGHER SO PERHAPS THE FLASH FLOOD THREAT WILL BE DOWN ACROSS THE PLAINS. WEDNESDAY AFTERNOON AND EVENING LOOKS POTENTIAL BUSY...ESPECIALLY ACROSS THE PLAINS...WITH WHAT LOOKS LIKE A DECENT BOUNDARY MOVING THROUGH DURING THE AFTERNOON AND EVENING HOURS. THIS BOUNDARY SHOULD PROVIDE THE FOCUS FOR ENHANCED CONVECTION...ESPECIALLY ACROSS THE PLAINS AND ADJACENT MOUNTAINS. HPC QPF GUIDANCE IS PRETTY IMPRESSIVE OVER THE EAST...AND BASICALLY USED THIS TO POPULATE THE FORECAST GRIDS. THE GFS40 SUPPORTS HPC PRETTY WELL...BUT THE NAM12 IS A LOT LESS BULLISH AND A LOT MORE SCATTERED ON THE COVERAGE. I STARTED WITH THE HPC GUIDANCE AND THEN BLENDED AND TAPERED AMOUNTS DOWN SOME...BUT KEPT THE HPC/GFS THEME GOING. WILL HAVE TO SEE IF THIS TYPE OF WIDESPREAD HEAVY PRECIP STILL EXISTS IN LATER RUNS AND THEN ADJUST ACCORDINGLY. HARD TO SAY WHETHER OR NOT ANY GIVEN PRECIP BULLSEYE WILL ACTUALLY MATERIALIZE AT 2 DAYS OUT. THURSDAY STILL LOOKS LIKE ANOTHER ACTIVE MONSOON DAY...ESPECIALLY MOUNTAINS AND WEST. BUT THEN...FROM FRIDAY ONWARD...IT LOOKS LIKE THE MONSOON PLUME THINS OUT CONSIDERABLY...LEAVING THE BEST ODDS FOR STORMS OVER THE MOUNTAINS AND WEST...WITH VERY SPOTTY AND NOT REAL INTENSE ACTIVITY OVER THE EAST. THIS IS STILL SEVERAL DAYS OUT AND SUBJECT TO CHANGE SO STAY PLEASE TUNED. LW && .AVIATION... HEAVY RAIN FROM LINGERING SHOWERS AND THUNDERSTORMS CONTINUES TO BE A THREAT FOR ALL OF SOUTHERN CO TONIGHT THROUGH 09Z...PRODUCING MVFR TO IFR CIGS/VIS FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS. FRONT WILL DROP SOUTH ACROSS THE E PLAINS TONIGHT...WITH NORTHERLY WINDS FORECAST FOR KCOS BY OOZ AND AT KPUB BY 02Z. TOMORROW...HEAVY RAIN PRODUCING REDUCED VISIBILITIES WILL AGAIN BE A THREAT OVER THE HIGHER TERRAIN AND KALS BEGINNING BY 16Z...WHILE KCOS AND KPUB WITH HAVE THE ADDED THREAT OF HAIL AFTER 19Z. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>087. && 27/50
Hazardous weather outlook, Aug 2, 6:57 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 657 AM MDT MON AUG 2 2010 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 657 AM MDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS...ADJACENT PLAINS AND PALMER DIVIDE THIS AFTERNOON AND TONIGHT. SMALL PEA SIZE HAIL MAY ACCOMPANY STRONGER STORMS...BUT THE MAIN THREAT WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL ONCE AGAIN BRING THE POTENTIAL FOR FLASH FLOODING. MUD OR ROCK SLIDES WILL BE OF PARTICULAR CONCERN FOR THE MOUNTAIN AREAS...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINFALL THE PAST SEVERAL DAYS. URBAN AREAS AND AREAS WITH POOR RUNOFF WILL ALSO BE SUSCEPTIBLE TO FLOODING LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOON FLOW WILL CONTINUE OVER THE REGION THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. THIS WILL ALLOW FOR AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP OVER THE REGION EVERY DAY...WITH SOME OF THESE STORMS CAPABLE OF PRODUCING HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE 25 THROUGH THIS EVENING. 88/34
In the hours before
Local storm report, Aug 2, 6:43 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 14 NW CANON CITY 38.60N 105.41W
08/02/2010 FREMONT CO LAW ENFORCEMENT
FREMONT COUNTY REPORTED WATER RUNNING OVER THE
INTERSECTIONS OF HIGHWAY 9 AND COUNTY ROAD 11. WATER
DEPTH IS UNKNOWN AT THIS TIME.
&&
STARKSpecial weather statement, Aug 2, 6:56 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 656 PM MDT MON AUG 2 2010 COZ087-088-030130- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 656 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF AGUILAR...OR 21 MILES NORTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL HUERFANO COUNTY AND NORTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 2, 7:00 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 4 WNW BUENA VISTA 38.86N 106.20W
08/02/2010 M0.50 INCH CHAFFEE CO TRAINED SPOTTER
&&
RMGSpecial weather statement, Aug 2, 7:17 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 717 PM MDT MON AUG 2 2010 COZ086-030215- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 717 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. THE THUNDERSTORM OVER PUEBLO COUNTY WILL FAVOR THE DEVELOPMENT OF WEAK FUNNEL CLOUDS FOR THE NEXT FEW HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN PUEBLO COUNTY...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING.
Local storm report, Aug 2, 7:35 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
735 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 12 SW CANON CITY 38.33N 105.38W
08/02/2010 FREMONT CO LAW ENFORCEMENT
DELAYED REPORT. FREMONT COUNTY RELAYED A PUBLIC REPORT OF
COUNTY ROAD 28 IN THE COPPER GULCH AREA BEING IMPASSABLE
DUE TO FLOWING WATER.
&&
STARKLocal storm report, Aug 2, 7:51 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD PUEBLO WEST 38.35N 104.72W
08/02/2010 PUEBLO CO LAW ENFORCEMENT
PUEBLO COUNTY SHERIFF REPORTED NUMEROUS ROADS AFFECTED BY
FLOWING WATER IN PUEBLO WEST.
&&
STARKThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:03 PM MDT | Areal Flood Advisory | PUB | Custer, Huerfano | 3 hr |
| Aug 2, 6:33 PM MDT | Flash Flood Warning | PUB | Fremont, Teller | 4 hr |
| Aug 2, 6:48 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 3 hr |
| Aug 2, 7:01 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 2, 7:12 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Aug 2, 7:23 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 3, 4:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 18 hr |
| Aug 3, 4:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Bent, Chaffee, Conejos, Costilla, Crowley and 14 more | 42 hr |
| Aug 3, 2:12 PM MDT | Areal Flood Advisory | PUB | Chaffee | 107 min |
| Aug 3, 3:57 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| Aug 3, 4:15 PM MDT | Areal Flood Advisory | PUB | Fremont | 64 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.